Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS Amarillo, TX

April 20, 2016Armstrong County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 20, 2016, 7:52 PM CDT for Armstrong County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2016, 7:52 PM CDT (00:52 UTC)
Expired
Apr 20, 2016, 8:15 PM CDT
In force
23 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

916 
WUUS54 KAMA 210052
SVRAMA
TXC011-210115-
/O.NEW.KAMA.SV.W.0039.160421T0052Z-160421T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT WED APR 20 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 815 PM CDT

* AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF WAYSIDE...OR 18 MILES SOUTH OF CLAUDE...MOVING SOUTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE 
           ON ROADWAYS CAUSING HAZARDOUS TRAVEL. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHERN ARMSTRONG COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 10155 3498 10144 3480 10109 3475 10109
      3475 10136
TIME...MOT...LOC 0052Z 299DEG 28KT 3485 10147 

HAIL...1.00IN
WIND...60MPH
 
$$

BIEDA
2 follow-up statements
815 
WWUS54 KAMA 210057
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT WED APR 20 2016

TXC011-210115-
/O.CON.KAMA.SV.W.0039.000000T0000Z-160421T0115Z/
ARMSTRONG TX-
757 PM CDT WED APR 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ARMSTRONG COUNTY...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
WAYSIDE...OR 19 MILES SOUTH OF CLAUDE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON 
         ROADWAYS CAUSING HAZARDOUS TRAVEL. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN ARMSTRONG COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3483 10152 3496 10140 3493 10135 3480 10109
      3475 10113 3475 10136
TIME...MOT...LOC 0057Z 299DEG 28KT 3483 10143 

HAIL...1.00IN
WIND...60MPH
 
$$

BIEDA
637 
WWUS54 KAMA 210114
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT WED APR 20 2016

TXC011-210124-
/O.EXP.KAMA.SV.W.0039.000000T0000Z-160421T0115Z/
ARMSTRONG TX-
814 PM CDT WED APR 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARMSTRONG COUNTY
WILL EXPIRE AT 815 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3483 10152 3496 10140 3493 10135 3480 10109
      3475 10113 3475 10136
TIME...MOT...LOC 0113Z 299DEG 28KT 3483 10143 

$$

BIEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:22 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 20, 6:22 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT WED APR 20 2016

.AVIATION...
00Z ISSUANCE...CURRENTLY VFR AT ALL SITES. KAMA SHOULD BE SEEING RAIN
AND VICINITY SHOWERS IN THE NEXT HOUR PASS THROUGH. KDHT WILL SEE
LIGHT RAIN CHANCES OVER THE NEXT COUPLE HOURS. KGUY SHOULD BE DONE
WITH RAIN FOR THE NIGHT. WINDS DO NOT APPEAR TO BE TOO ERRATIC WITHIN
THESE STORMS. WINDS WILL BE SWINGING TO THE NORTH AND SKIES WILL
CLEAR OUT BEHIND THE STORMS. KAMA HAS A DECENT CHANCE TO SEE SOME FOG
DEVELOPMENT FROM 08Z TO 16Z. FOR NOW HAVE GONE WITH 5SM BUT COULD SEE
VSBY DROP BELOW THAT.

BEAT

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT WED APR 20 2016/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

THE MESOSCALE UPDATE ISSUED EARLIER TODAY (AND SEEN AT THE BOTTOM OF
THIS DISCUSSION) STILL HOLDS FOR THIS AFTERNOON/EVENING.

AFTER THE STORMS CLEAR LATE THIS EVENING, WE COULD SEE A BIT OF FOG
DEVELOP IN SATURATED UPSLOPE FLOW IN THE SE TX PANHANDLE, LIKELY MOST
PREVALENT IN PLACES THAT IT RAINS THIS EVENING. ANY PATCHY FOG SHOULD
CLEAR SHORTLY AFTER DAYBREAK THURSDAY. THURSDAY AND FRIDAY WILL BE
BEAUTIFUL DAYS WITH CLEAR SKIES, RELATIVELY LIGHT WINDS AND PLEASANT
TEMPERATURES MAINLY IN THE 70S.

SIMPSON/LORENZEN

LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...

AN UPPER LOW WILL BE MOVING ACROSS THE GREAT BASIN TO START THE
FORECAST PERIOD WITH SOME DIFFERENCES WITH EITHER A WEAK SHORT WAVE
OR CLOSED LOW DOWN IN MEXICO LINKING UP WITH THE SYSTEM. MODEL
GUIDANCE IS SHOWING DISCREPANCIES ABOUT HOW THE NORTHERN UPPER LOW
WILL PHASE WITH THE SYSTEM IN MEXICO...WITH THE ECMWF SHOWING THE
BEST POTENTIAL FOR PRECIPITATION CHANCES WHILE THE GFS KEEPS THE
SOUTHERN LOW FURTHER SOUTH. A LEE SIDE TROUGH MAY SET UP ALONG THE
LEE OF THE ROCKIES AND MTNS OF EASTERN NEW MEXICO REGARDLESS OF
REPRESENTATION AND POSITIONING OF THE PHASING SYSTEMS...WHICH WOULD
AID IN RETURN SOUTHERLY MOISTURE FLOW INTO OUR REGION. HAVE OPTED TO
REINTRODUCE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT GIVEN
FORECAST SKEW- T PROFILES SHOWING INSTABILITY...ALBEIT
ELEVATED...AROUND 500 TO 750 J/KG.

UNCERTAINTIES IN THE EXTENDED FORECAST CONTINUE LATE SUNDAY THROUGH
TUESDAY NIGHT.  ANOTHER STRONG UPPER LOW WILL MOVE ACROSS THE GREAT
BASIN OF THE WESTERN UNITED STATES...WITH THE ECMWF SHOWING A TRACK
THAT WILL TAKE THIS SYSTEM FURTHER SOUTH THAN THE GFS OR THE DGEX.
THE PROXIMITY OF THIS UPPER LOW IS KEY IN ORDER TO ASCERTAIN OUR
PRECIPITATION CHANCES...BUT A DRY SLOT IS REPRESENTED IN ALL
GUIDANCE ACROSS THE SOUTHWESTERN TWO-THIRDS OF THE CWA THROUGH
TUESDAY NIGHT. WILL CONTINUE WITH PRIOR FORECAST OF SLIGHT CHANCE
POPS IN THE NORTHERN AND NORTHEASTERN PANHANDLES WITH THE REST OF
THE CWA REMAINING DRY.  HIGH TEMPERATURES THROUGH THE FORECAST
PERIOD WILL BE IN THE MID 70S TO LOWER 80S...WHICH IS ABOUT 5 TO 10
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

BIEDA

PREV DISCUSSION... /ISSUED 1139 AM CDT WED APR 20 2016/

MESOSCALE UPDATE...
..SOME SEVERE WEATHER POSSIBLE TODAY IN MAINLY THE SOUTH CENTRAL
AND SOUTHEAST TX PANHANDLE...

* SYNOPTIC OVERVIEW: WE'LL SEE ONE LAST GASP SHRTWV TROUGH THIS
  AFTERNOON FROM THE NOW POSITIVELY TILTED UPR LOW THAT HAS CAUSED
  WEATHER EXCITEMENT AROUND THE AREA THE PAST 5 DAYS. WATER VAPOR
  ANALYSIS PLACES THE UPR LOW NEAR NORTH PLATTE, NE THIS MORNING WITH
  THE LOW EXPECTED TO LIFT TO NEAR OMAHA TONIGHT. THE NW FLOW SHRTWV
  WILL BEGIN TO IMPACT THE AREA EARLY THIS AFTERNOON, QUICKLY
  CROSSING THE CWA THIS EVENING. ASCENT FROM THE TROUGH AND ASSOC
  JET STREAK WILL BE ENOUGH TO SPAWN SCATTERED SHOWERS AND
  THUNDERSTORMS THIS AFTERNOON/EVENING.

* MESOSCALE: SHEAR PROFILES WILL BE FAVORABLE FOR ORGANIZED
  CONVECTION THOUGH SOMEWHAT WEAK INSTABILITY (IE MLCAPE VALUES OF
  MAYBE 300-600 J/KG) SHOULD KEEP THIS FROM BEING A BARN BURNER OF A
  DAY. NAM MLCAPE PROGS OF 750-1000 J/KG THIS AFTERNOON JUST EAST OF
  KAMA SEEM TO BE OVERDONE AS THE NAM HAS OVER-ANALYZED THE AMOUNT
  OF LOW-LVL MOISTURE DOWNSTATE SO FAR THIS MORNING. DO THINK THAT
  THE HIGHER SIDE OF RAP/HRRR VALUES OF AROUND 500 J/KG MLCAPE COULD
  BE REALIZED THOUGH GIVEN THE RAPID REDUCTION OF LOW CLOUD COVER
  SEEN IN LATEST GOES SUPER RAPID SCAN VIS SAT OBSERVATIONS.

* THREATS: THE CAPE DISTRIBUTION LOOKS TO MOST FAVOR ISOLATED
  DOWNBURST WINDS THIS AFTERNOON GIVEN A SOMEWHAT DEEP/DRY SUBCLOUD
  LAYER. WITH THE PROPENSITY FOR THE STRONGEST UPDRAFTS TO WANT TO
  ORGANIZE GIVEN THE FAVORABLE SHEAR PROFILE, SVR HAIL TO THE SIZE OF
  GOLF BALLS CANNOT BE RULED OUT IN STORMS THAT TAKE ON SUPERCELLULAR
  CHARACTERISTICS. THE TORNADO WINDOW LOOKS SMALL BOTH SPATIALLY AND
  TEMPORALLY BUT MAY BRIEFLY EXIST FOR AN HOUR EITHER SIDE OF SUNSET
  FOR A WEAK ISOLATED TORNADO SOMEWHERE IN THE SE PART OF THE TX
  PANHANDLE. THE RAPID NW TO SE STORM MOTIONS SHOULD PRECLUDE MUCH OF
  A FLOOD THREAT TODAY.

* TIMING & LOCATION: THE BEST CHANCES FOR SEVERE WEATHER THIS
  AFTERNOON WILL BE IN THE SOUTH CENTRAL AND SOUTH TX PANHANDLE,
  THOUGH ISOLATED STRONG TO SEVERE WIND GUSTS COULD OCCUR AS FAR
  NORTH AS DUMAS OR BORGER. AMARILLO WILL BE ON THE WESTERN EDGE OF
  THE THREAT, BUT A STRONG OR SEVERE STORM CANNOT BE RULED OUT FOR
  THE CITY. TIMING-WISE, THE BEST WINDOW WILL PROBABLY BE FROM AROUND
  5PM-10PM.

SIMPSON/LORENZEN

PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                45  73  46  78  52 /  50   0   0   0   0
BEAVER OK                  44  74  44  80  54 /  20   0   0   0   0
BOISE CITY OK              38  71  43  78  52 /  20   0   0   5   0
BORGER TX                  45  76  49  80  55 /  60   0   0   0   0
BOYS RANCH TX              43  75  45  80  54 /  40   0   0   0   5
CANYON TX                  43  74  46  79  52 /  40   0   0   0   0
CLARENDON TX               47  74  48  78  53 /  70   5   0   0   0
DALHART TX                 42  73  43  79  51 /  40   0   0   5   5
GUYMON OK                  43  74  44  79  53 /  30   0   0   0   0
HEREFORD TX                44  74  46  79  51 /  30   0   0   0   0
LIPSCOMB TX                46  74  45  79  55 /  30   0   0   0   0
PAMPA TX                   44  72  46  77  53 /  70   0   0   0   0
SHAMROCK TX                48  75  47  79  53 /  70   5   0   0   0
WELLINGTON TX              48  76  49  80  53 /  70   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/14
Hazardous weather outlook, Apr 20, 3:19 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT WED APR 20 2016

OKZ001>003-TXZ001>020-211200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH THIS
EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...WITH THE BEST CHANCES
FOR SEVERE STORMS IN THE SOUTH CENTRAL AND SOUTHEAST TEXAS PANHANDLE.
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS WILL BE
POSSIBLE IN THE STRONGEST STORMS.

PATCHY FOG IS POSSIBLE IN THE SOUTHEAST TEXAS PANHANDLE THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY MAINLY
ACROSS THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THIS AFTERNOON THROUGH TONIGHT ACROSS MAINLY THE SOUTHERN
HALF OF THE TEXAS PANHANDLE.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY ACROSS THE
WESTERN PANHANDLES.

In the hours before

Special weather statement, Apr 20, 6:49 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT WED APR 20 2016

TXZ011-016-210015-
OLDHAM TX-DEAF SMITH TX-
649 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEAF SMITH AND
SOUTHERN OLDHAM COUNTIES UNTIL 715 PM CDT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ADRIAN...OR 20 MILES WEST OF VEGA...MOVING SOUTHEAST
AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL  BE POSSIBLE
WITH THIS STORM.  HAIL MAY ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS
TRAVEL.

LOCATIONS IMPACTED INCLUDE...
VEGA AND ADRIAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3533 10296 3550 10282 3534 10233 3505 10260
TIME...MOT...LOC 2349Z 304DEG 31KT 3534 10277

BIEDA
Local storm report, Apr 20, 7:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             9 S MCLEAN              35.10N 100.60W
04/20/2016  M0.88 INCH       DONLEY             TX   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND UP TO 3 INCHES
            DEEP.

&&

EVENT NUMBER AMA1600208

14
Local storm report, Apr 20, 7:11 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             5 NNE ADRIAN            35.35N 102.65W
04/20/2016  E1.25 INCH       OLDHAM             TX   STORM CHASER

            1.25 INCH HAIL REPORTED IN ADDITION TO ACCUMULATING
            HAIL.

&&

EVENT NUMBER AMA1600209

LORENZEN
Special weather statement, Apr 20, 7:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT WED APR 20 2016

TXZ012-013-210100-
POTTER TX-CARSON TX-
714 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARSON AND EAST CENTRAL
POTTER COUNTIES UNTIL 800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF PANHANDLE...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3535 10171 3544 10171 3548 10109 3527 10109
TIME...MOT...LOC 0013Z 270DEG 38KT 3539 10151

BIEDA
Local storm report, Apr 20, 7:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             8 NE BUSHLAND           35.26N 101.96W
04/20/2016  E0.75 INCH       POTTER             TX   PUBLIC

            PENNY SIZE HAIL REPORTED NEAR BISHOP HILLS.

&&

EVENT NUMBER AMA1600210

LORENZEN
Local storm report, Apr 20, 7:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
751 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             7 S PANHANDLE           35.25N 101.36W
04/20/2016  E1.00 INCH       CARSON             TX   STORM CHASER

            STORM CHASER REPORTS QUARTER SIZE HAIL 3 MILES NW OF
            CONWAY.

&&

EVENT NUMBER AMA1600211

LORENZEN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham51 min
Apr 20, 7:14 PM CDTSpecial Weather StatementAMACarson46 min
Apr 20, 7:16 PM CDTSevere Thunderstorm WarningAMACollingsworth17 min
Apr 20, 7:45 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray60 min
Apr 20, 7:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Deaf Smith, Randall16 min
Apr 20, 8:20 PM CDTSpecial Weather StatementAMADonley40 min
Apr 20, 8:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley50 min
Apr 20, 8:41 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley7 min
Apr 20, 9:12 PM CDTSpecial Weather StatementAMAWheeler33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.